Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Swelling on fingers with continuous pain and itching due to excessive salt intake. Is taking plenty of fluids a solution?

Hello. My name is Jim. I wanted to ask about salt intake. I have recently began to develop swelling on my fingers and they itch and pain incessantly... I mean like bloated fingers and swelling at joints where it is more predominant on my right had and foot . After research, it seems it may be due to salt intake. Is drinking more water a solution to flush out excess salt? As some sources stated that if it is water retention, then more water will make it worse? I am already seeking to reduce salt intake, but after a week there is no change.
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The itching and swelling in your hand can be related to a higher salt intake. Other causes like thyroid imbalances, vitamin B 12 deficiency, etc also need to be ruled out.You can increase the water intake and decrease the salt intake for relief.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor